Segmentation of Brain Tumor in MRI Images Using Mathematical Morphology

Hits: 2480
Research areas:
Year:
2015
Type of Publication:
Article
Keywords:
Dilation, Erosion, Magnetic Resonance Imaging, Mathematical Morphology
Authors:
Sajib Kumar Kuri; Tanzila Rahman
Journal:
IJAIM
Volume:
3
Number:
4
Pages:
127-130
Month:
Jan.-Feb.
ISSN:
2320-5121
Abstract:
Magnetic resonance imaging (MRI) has become an emergent research area in medical field in finding the exact size, shape, position, appearance and location of tumor. In this paper we develop and implement a system based on mathematical morphology, which can segment brain tumor from MRI images, usable for early detection of intracranial tumors. The system consists of two stages to detect and segment a brain tumor. Firstly quality of input image is enhanced using morphological operators. After that appropriate threshold value is applied to segment brain tumor from MRI images. Experimental result confirms the superiority of the proposed method in terms of performance preservation.
Full text: IJAIM-362_final.pdf

Indexed By